Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 11, 2022, 2:10 PM MST for 6 counties in Arizona. It took effect at Apr 12, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 2:10 PM MST (21:10 UTC)
- In effect from
- Apr 12, 2022, 11:00 AM MST
- Expired
- Apr 12, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS85 KTWC 112110 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 210 PM MST Mon Apr 11 2022 AZZ151-152-121100- /O.NEW.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 210 PM MST Mon Apr 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH TO EXTREME FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Fire weather zone 151.Fire weather zone 152. * TIMING...Through this evening and again Tuesday. * WINDS...Southwest to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...On Tuesday falling to 15 to 25 percent with locally lower values * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-154-120200- /O.CON.KTWC.FW.W.0006.000000T0000Z-220412T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 210 PM MST Mon Apr 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FOR FIRE WEATHER ZONES 150 AND 154... * AFFECTED AREA...Fire weather zone 150.Fire weather zone 154. * TIMING...Today. * WINDS...Southwest increasing again to 25 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
316 WWUS85 KTWC 120902 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 202 AM MST Tue Apr 12 2022 AZZ151-152-121715- /O.CON.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 202 AM MST Tue Apr 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...From 11 AM this morning to 7 PM MST this evening. * WINDS...Southwest to 25 to 30 mph with gusts to 45-50 mph. * RELATIVE HUMIDITY...15 to 25 percent with locally lower values. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
565 WWUS85 KTWC 121642 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 942 AM MST Tue Apr 12 2022 AZZ151-152-130200- /O.CON.KTWC.FW.W.0007.220412T1800Z-220413T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 942 AM MST Tue Apr 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...From 11 AM this morning to 7 PM MST this evening. * WINDS...Southwest to 25 to 30 mph with gusts to 45 to 50 mph. * RELATIVE HUMIDITY...15 to 25 percent with locally lower values. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
623 WWUS85 KTWC 130148 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 648 PM MST Tue Apr 12 2022 AZZ151-152-130300- /O.EXP.KTWC.FW.W.0007.000000T0000Z-220413T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 648 PM MST Tue Apr 12 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR FIRE WEATHER ZONES 151 AND 152... Winds remain gusty early this evening but will continue on a downward trend as relative humidities increase above critical thresholds. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:46 AM MST, 11 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 2:46 AM MST, 11 hours 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 246 AM MST Mon Apr 11 2022 .SYNOPSIS...A weather system will bring strong gusty winds to start the week. Cooler with a few showers around the area Tuesday. Dry and warmer the second half of the week with some breeziness at times. && .DISCUSSION...A broad trough over western states will gain some inflection as a storm system near the Pacific Northwest digs into the Great Basin today. Becoming windy, with widespread critical fire weather concerns as outlined below. Wind will be the main story today and tomorrow as any significant rainfall is expected to stay north of the area. Areas of blowing dust a concern as well. Isolated wind advisory levels possible, but widespread sustained winds should remain between 20 and 30 mph for most of the area. Surface dewpoints have jumped 10 degrees over the past 24 hours, but still only in the 30s for most of the area. A trailing cold front will pass through SE AZ Tuesday afternoon, but for the most part virga or sprinkles for our area. Depending on timing tomorrow, daytimes highs will probably bottom out around 10 degrees below average Wednesday, after a chilly morning. Watching for a late season freeze in colder valleys east of Tucson. A rapid warm-up the second half of the week with a broad zonal flow. Still breezy at times with the storm track north of our area and high pressure across central Mexico. && .AVIATION...Valid through 12/12z. Mostly clear. SWLY sfc winds increasing to 20-30 kts with gusts up to around 40 kts, diminishing overnight before increasing again tomorrow morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong and gusty winds today and Tuesday as broad low pressure settles over the region. 20-ft wind speeds increasing to 25 mph each day, a little higher possible Tuesday. A slow moisture increase will see afternoon RH values increasing slightly to around 12 to 18 percent today. By Tuesday, minimum RH values increase to 20 percent or greater with better overnight recoveries. Red Flag Warning in effect for a majority of southeast Arizona today. Dry conditions but lighter winds for the second half of the week. Still breezy at times. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for AZZ150>152-154. Blowing Dust Advisory from 11 AM this morning to 7 PM MST this evening for AZZ508-509. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:17 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 29 hr |
| Apr 11, 2:17 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.